MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 M.SA2.0 20 U.PAED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 M.SA2.0 20 U.PAED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX673T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® 2.0 was manufactured by a qualified employee in november 2020.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® 2.0 has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fx673t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: some deposits on the product, but no damages were detected.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav® 2.0 was tested and is adjustable to all specified pressures.Klick force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was not within the given specifications.Computer controlled test: to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve operates within the accepted tolerance in horizontal positions.Internal inspection: after dismantling of the valve, some deposits were found in progav® 2.0.Result: based on our investigation, we are detected deposits in the valve.It is possible that the deposits to a temporary compromise of the valve malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx673t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operated in overdrainage, is blocked and was difficult to adjust.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 4 years, height: 106 centimeters (cm), weight: 16 kilograms (kg).Same event als medwatch-no.3004721439-2022-00279.

Brand Name
PROGAV 2.0 M.SA2.0 20 U.PAED.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15464559
Report Number3004721439-2022-00278
Device Sequence Number6897504
Product Code JXG
UDI-Device Identifier04041906502270
UDI-Public4041906502270
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberFX673T
Device Catalogue NumberFX673T
Device Lot Number20050533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexUnknown
Patient Weight16 KG